Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 16, 2019, 5:21 PM CDT for Washington County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 16, 2019, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
County Washington County, AL
The radar
The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted.
291
WWUS84 KMOB 162221
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
521 PM CDT Sun Jun 16 2019
ALZ052-053-162300-
Clarke AL-Washington AL-
521 PM CDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WASHINGTON AND WEST CENTRAL CLARKE COUNTIES UNTIL 600 PM
CDT...
At 519 PM CDT, a strong thunderstorm was located 6 miles east of
Chatom, moving north at 5 mph. Other strong storms were located from
near Wagarville to near Jackson, and were also moving north at 5
mph.
Dime size hail and winds gusts of 40 to 50 mph will be possible with
the strongest of these storms.
Locations impacted include...
Jackson, Saint Stephens, Wagarville and Leroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3154 8784 3138 8788 3135 8810 3160 8838
3170 8815 3170 8809 3173 8809 3175 8803
TIME...MOT...LOC 2219Z 169DEG 6KT 3149 8815
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:21 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 16, 3:21 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Mobile AL 321 PM CDT Sun Jun 16 2019 .NEAR TERM /Now Through Monday/...A weak mid-level trough extending from eastern Oklahoma southeast into the northwestern Gulf of Mexico shifts east into the lower Mississippi River Valley overnight tonight before passing over the local area on Monday. Additional energy associated with this upper feature would traditionally support a greater thunderstorm coverage and thus higher PoPs across our area. However, guidance is in good agreement rotating a swath of drier air (PWATs < 1.5 inches) around the periphery of the eastern Gulf surface ridge and into the local area right as the upper wave passes through. This should keep thunderstorm coverage more isolated to scattered, particularly over the central portion of our forecast area, as updrafts will struggle with entrainment issues. Maintained higher PoPs (50-60%) along our eastern and western fringes, coincident with better deep-layer moisture and therefore a more favorable convective environment. No severe weather is expected, but any stronger storms will be capable of producing gusty winds in addition to frequent cloud-to-ground lightning and heavy downpours. Lows tonight range from the low 70s inland to mid 70s along the coast. Highs on Monday reach the low to mid 90s inland and upper 80s to around 90 along the coast. /49 .SHORT TERM /Monday night Through Wednesday night/...An active afternoon/evening convective pattern continues through the short term. A moist low-level onshore flow continues courtesy of surface high pressure ridging into the northern Gulf region from the Western Atlantic. PWATS remain elevated even for this time of year ranging between 1.8 to 2.0 inches range. Aloft minor shortwave troughs moving through the southwest to westerly flow interact with afternoon instability, a moist atmosphere, and low level forcing along the sea breeze front as well as outflow boundaries to initiate afternoon convection. Once initiated convection will likely linger into the evening hours before gradually storms will gradually subsiding. The convective regime developing each afternoon will be one consisting of high instability within a weakly sheared environment which will favor the development of short lived pulse thunderstorms. The stronger of these pulse thunderstorms may produce locally heavy downpours, frequent cloud to ground lightning, small hail and potentially, locally damaging wind gusts. Temperatures will trend near to a little above seasonable norms with daytime highs climbing into the upper 80s to low 90s. Overnight lows will generally range in the low to mid 70s with some sites only falling into the upper 70s to near 80 along the Gulf coast. /08 .LONG TERM /Thursday Through Sunday/...Models continue to project a stronger shortwave trough approaching the region on Thursday supported by the subtropical jet aloft. Surface low pressure is projected to pass to the north of the region increasing the low level gradient at this time as well. Vertical bulk wind shear increases from less than 20 knots to 20 to 40 knots Thursday afternoon. ML Capes as high as 4900 J/kg are projected over the region with PWATs of around 2.0 inches. Greater storm coverage and stronger storms look increasingly likely Thursday. The shear profile remains unidirectional, and should the pattern evolve as currently projected, the development of multi cellular thunderstorm structures are possible and could potentially produce nickel to quarter size hail and damaging straight line wind gusts. The development of afternoon convection over the area is expected to gradually wane Friday into the weekend as the upper level ridge rebounds and builds over the north central Gulf region. Daytime highs Wednesday through Sunday are expected to trend near to slightly warmer than climatological norms. Overnight lows should trend well above normal. /08 && .MARINE...High pressure east of the marine area will maintain a light onshore flow and 1 to 2 foot seas early in the week. Moderate to strong southwest flow and seas building to around 3 to 5 feet then expected mid to late week. Shower and thunderstorm chances continue each day through the period, with greater coverage expected mid to late in the week. /49 && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 90 73 89 74 90 76 90 / 10 30 20 60 20 50 10 60 Pensacola 75 88 75 88 76 89 78 89 / 10 20 10 50 20 50 20 60 Destin 76 85 78 87 78 87 79 86 / 10 20 20 40 20 60 30 60 Evergreen 71 93 72 91 73 92 75 90 / 10 40 20 60 20 50 20 60 Waynesboro 71 90 71 91 72 92 74 89 / 20 50 40 70 30 50 10 70 Camden 71 93 71 92 72 91 74 88 / 20 30 30 60 30 50 20 70 Crestview 71 90 71 91 73 91 74 89 / 10 40 20 50 20 60 20 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 16, 5:12 PM CDT, 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 512 PM CDT Sun Jun 16 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-172215- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 512 PM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Tonight Scattered storms will continue through early evening with some strong to severe storms possible. Any strong storms that develop will be capable of producing gusty winds, frequent lightning, and heavy downpours. .DAYS TWO THROUGH SEVEN...Monday through Saturday MODERATE risk of rip currents for coastal Alabama and northwest Florida beaches on Tuesday will increase to a HIGH risk on Wednesday. Expect a gradual increase in thunderstorm coverage through the week. Any strong storms that develop through the middle part of the week will be capable of producing gusty winds, frequent lightning, and heavy downpours. By Thursday, there is better potential for strong to severe storms. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Saturday. GMZ630>636-650-655-670-675-172215- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 512 PM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Expect a gradual increase in thunderstorm coverage through the week. Any strong storms that develop will be capable of producing gusty winds, frequent lightning, and locally higher waves and seas.
In the hours before
Special weather statement, Jun 16, 3:56 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Mobile AL 356 PM CDT Sun Jun 16 2019 ALZ054-055-162145- Wilcox AL-Monroe AL- 356 PM CDT Sun Jun 16 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL MONROE AND SOUTH CENTRAL WILCOX COUNTIES UNTIL 445 PM CDT... At 356 PM CDT, the strong thunderstorm was located near Vredenburgh, or 15 miles south of Camden, moving northeast at 15 mph. Nickel size hail and winds gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Camden, Beatrice and Vredenburgh. LAT...LON 3156 8732 3166 8753 3205 8734 3190 8701 TIME...MOT...LOC 2056Z 208DEG 12KT 3177 8733 DJ/17
Special weather statement, Jun 16, 4:16 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
416 PM CDT Sun Jun 16 2019
ALZ053-162200-
Clarke AL-
416 PM CDT Sun Jun 16 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN CLARKE COUNTY UNTIL 500 PM CDT...
At 415 PM CDT, the strong thunderstorms were locatedfrom 9 miles
northwest of Grove Hill to near Fulton. These storms were moving
north at 10 mph.
Winds gusts of 40 to 50 mph and pea sized hail will be possible with
these storms.
Locations impacted include...
Thomasville, Grove Hill and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3192 8767 3188 8767 3188 8763 3187 8762
3183 8762 3183 8750 3181 8750 3181 8752
3170 8752 3169 8779 3173 8799 3190 8799
3193 8786 3194 8772
TIME...MOT...LOC 2115Z 173DEG 3KT 3176 8792 3176 8771Special weather statement, Jun 16, 4:29 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
429 PM CDT Sun Jun 16 2019
ALZ054-055-162215-
Wilcox AL-Monroe AL-
429 PM CDT Sun Jun 16 2019
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN MONROE AND SOUTHEASTERN WILCOX COUNTIES
UNTIL 515 PM CDT...
At 428 PM CDT, the strong thunderstorms were located from 13 miles
south of Belknap to 8 miles west of Pine Apple, and moving northeast
at 20 mph.
Dime size hail and winds gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3196 8686 3196 8691 3182 8691 3173 8709
3185 8726 3205 8718 3205 8686
TIME...MOT...LOC 2128Z 236DEG 17KT 3201 8701 3188 8713Special weather statement, Jun 16, 4:50 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Mobile AL 450 PM CDT Sun Jun 16 2019 MSZ078-162215- Stone MS- 450 PM CDT Sun Jun 16 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL STONE COUNTY UNTIL 515 PM CDT... At 450 PM CDT, the strong thunderstorm was located near Perkinston, or 5 miles southeast of Wiggins. This storm was nearly stationary. Winds gusts over 40 mph will be possible with this storm. Locations impacted include... Wiggins and Perkinston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3091 8902 3076 8899 3075 8914 3091 8922 TIME...MOT...LOC 2150Z 173DEG 3KT 3080 8908
Special weather statement, Jun 16, 5:11 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
511 PM CDT Sun Jun 16 2019
ALZ051>053-MSZ067-162245-
Clarke AL-Choctaw AL-Washington AL-Wayne MS-
511 PM CDT Sun Jun 16 2019
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN CHOCTAW...NORTHWESTERN WASHINGTON...
NORTHWESTERN CLARKE AND EAST CENTRAL WAYNE COUNTIES UNTIL 545 PM
CDT...
At 510 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles west of Millry to 5 miles northwest of
Coffeeville. These storms were moving northwest at less than 5 mph.
Pea sized hail and winds gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Millry, Silas, Coffeeville and Gilbertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3188 8800 3176 8801 3154 8853 3169 8862
3180 8853 3200 8808
TIME...MOT...LOC 2210Z 149DEG 3KT 3164 8843 3181 8816Special weather statement, Jun 16, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
521 PM CDT Sun Jun 16 2019
ALZ052-053-162300-
Clarke AL-Washington AL-
521 PM CDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WASHINGTON AND WEST CENTRAL CLARKE COUNTIES UNTIL 600 PM
CDT...
At 519 PM CDT, a strong thunderstorm was located 6 miles east of
Chatom, moving north at 5 mph. Other strong storms were located from
near Wagarville to near Jackson, and were also moving north at 5
mph.
Dime size hail and winds gusts of 40 to 50 mph will be possible with
the strongest of these storms.
Locations impacted include...
Jackson, Saint Stephens, Wagarville and Leroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3154 8784 3138 8788 3135 8810 3160 8838
3170 8815 3170 8809 3173 8809 3175 8803
TIME...MOT...LOC 2219Z 169DEG 6KT 3149 8815The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:44 PM CDT | Special Weather Statement | MOB | Wilcox | 46 min |
| Jun 16, 3:10 PM CDT | Special Weather Statement | MOB | Monroe | 50 min |
| Jun 16, 3:56 PM CDT | Special Weather Statement | MOB | Wilcox | 49 min |
| Jun 16, 4:16 PM CDT | Special Weather Statement | MOB | Clarke | 44 min |
| Jun 16, 4:29 PM CDT | Special Weather Statement | MOB | Wilcox | 46 min |
| Jun 16, 4:37 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 23 min |
| Jun 16, 5:11 PM CDT | Special Weather Statement | MOB | Choctaw | 34 min |
| Jun 16, 6:05 PM CDT | Special Weather Statement | MOB | Washington | 40 min |
| Jun 16, 4:50 PM CDT | Special Weather Statement | MOB | Stone | 25 min |
| Jun 16, 6:41 PM CDT | Special Weather Statement | MOB | Wayne | 19 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.